Alert archive / North Carolina / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 136, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 10, 2021, 3:37 PM EDT for 5 counties in North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2021, 3:37 PM EDT (19:37 UTC)
- Expired
- Aug 10, 2021, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:00 PM EDT | TSTM WND DMG | 2 Nnw Pinnacle, NC | LARGE METAL ROOF AND INSULATION BLOWN OFF OF A WORKSHOP. METAL WAS MISSHAPEN AND KNOCKED DOWN A UTILITY POLE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WUUS51 KRNK 101937
SVRRNK
NCC157-169-171-193-197-102030-
/O.NEW.KRNK.SV.W.0136.210810T1937Z-210810T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
337 PM EDT Tue Aug 10 2021
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southern Surry County in northwestern North Carolina...
Stokes County in north central North Carolina...
Southeastern Wilkes County in northwestern North Carolina...
Southwestern Rockingham County in north central North Carolina...
Yadkin County in northwestern North Carolina...
* Until 430 PM EDT.
* At 337 PM EDT, severe thunderstorms were located along a line
extending from Danbury to near Windy Gap, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Elkin...
Fairview...
Yadkinville...
Jonesville...
Dobson...
Pilot Mountain...
and Walnut Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3625 8114 3655 8025 3625 7990 3626 8045
3622 8043 3621 8045 3614 8044 3610 8051
3605 8050 3606 8098 3604 8105
TIME...MOT...LOC 1937Z 325DEG 17KT 3642 8023 3614 8102
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RR3 follow-up statements
642
WWUS51 KRNK 102002
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
402 PM EDT Tue Aug 10 2021
NCC157-102011-
/O.CAN.KRNK.SV.W.0136.000000T0000Z-210810T2030Z/
Rockingham NC-
402 PM EDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN ROCKINGHAM COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3606 8098 3605 8101 3621 8106 3648 8030
3630 8003 3626 8004 3626 8045 3622 8043
3621 8045 3614 8044 3610 8051 3608 8052
3605 8051
TIME...MOT...LOC 2001Z 325DEG 17KT 3634 8016 3606 8095
$$
NCC169-171-193-197-102030-
/O.CON.KRNK.SV.W.0136.000000T0000Z-210810T2030Z/
Surry NC-Stokes NC-Wilkes NC-Yadkin NC-
402 PM EDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR
SOUTHEASTERN SURRY...SOUTHERN STOKES...SOUTHEASTERN WILKES AND YADKIN
COUNTIES...
At 401 PM EDT, severe thunderstorms were located along a line
extending from near Meadows to near Windy Gap, moving southeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elkin...
Fairview...
Yadkinville...
Jonesville...
Pilot Mountain...
Walnut Cove...
and Boonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3606 8098 3605 8101 3621 8106 3648 8030
3630 8003 3626 8004 3626 8045 3622 8043
3621 8045 3614 8044 3610 8051 3608 8052
3605 8051
TIME...MOT...LOC 2001Z 325DEG 17KT 3634 8016 3606 8095
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RR706
WWUS51 KRNK 102021
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
421 PM EDT Tue Aug 10 2021
NCC193-102031-
/O.CAN.KRNK.SV.W.0136.000000T0000Z-210810T2030Z/
Wilkes NC-
421 PM EDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN WILKES COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3625 8062 3635 8040 3626 8025 3626 8045
3622 8043 3621 8045 3614 8044 3610 8051
3608 8052 3605 8051
TIME...MOT...LOC 2021Z 309DEG 22KT 3627 8029 3616 8053
$$
NCC169-171-197-102030-
/O.CON.KRNK.SV.W.0136.000000T0000Z-210810T2030Z/
Surry NC-Stokes NC-Yadkin NC-
421 PM EDT Tue Aug 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR
SOUTHEASTERN SURRY...SOUTHWESTERN STOKES AND EASTERN YADKIN
COUNTIES...
At 421 PM EDT, severe thunderstorms were located along a line
extending from near Germanton to near Enon, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
East Bend...
King...
Enon...
and Pinnacle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3625 8062 3635 8040 3626 8025 3626 8045
3622 8043 3621 8045 3614 8044 3610 8051
3608 8052 3605 8051
TIME...MOT...LOC 2021Z 309DEG 22KT 3627 8029 3616 8053
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RR619
WWUS51 KRNK 102026
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
426 PM EDT Tue Aug 10 2021
NCC169-171-197-102036-
/O.EXP.KRNK.SV.W.0136.000000T0000Z-210810T2030Z/
Surry NC-Stokes NC-Yadkin NC-
426 PM EDT Tue Aug 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN SURRY...SOUTHWESTERN STOKES AND EASTERN YADKIN COUNTIES
WILL EXPIRE AT 430 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3625 8062 3635 8040 3626 8025 3626 8045
3622 8043 3621 8045 3614 8044 3610 8051
3608 8052 3605 8051
TIME...MOT...LOC 2026Z 325DEG 17KT 3626 8028 3615 8052
$$
RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:49 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 10, 1:49 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 149 PM EDT Tue Aug 10 2021 .SYNOPSIS... Warm and humid conditions this week will help generate scattered afternoon showers and thunderstorms each day. A better chance for precipitation will arrive Saturday as a cold front and an associated surface low moves into our area. && .NEAR TERM /THROUGH TONIGHT/... As of 930 AM Tuesday... Increased risk for thunderstorms today. Forecast remains on track with uptick in thunderstorm coverage and potential for strong to severe afternoon storms. SPC has expanded the marginal risk for severe weather covering most of the northern Mid-Atlantic down to the VA/NC border. The morning RNK sounding has trended up with respect to PWAT... now eclipsing 1.50 inches. Modified for a high surface temp of 84 yields a SBCAPE near 1800 j/KG and a DCAPE of about 500. Expecting outflow from current cluster of storms over WV to refire along and east of the higher terrain where temperatures are forecast to warm close to 90 supporting MUCAPE of around 2000 j/KG. Although mean deep-layer winds are weak (mean wind from the west at 10 kts) a very moist/unstable air mass associated with the peak heating of the day will support the potential for locally severe storms capable of wind damage. Today will be the best chance for thunderstorms in several days as an upper level trof, seen on water vapor satellite imagery stretching from the eastern Ohio Valley south into eastern TN pushes through our area today. This will also be reflected at the surface with a weak trof that will help focus the development for storms, some of which may be severe with locally damaging winds as SREF output shows a high probability of SBCAPES exceeding 1000 j/kg. Most CAMs also initiate convection earlier than the climatological norm, and considering the current location of the upper level wave, this seems reasonable and is reflected in the hourly forecast with chance POPs starting as early at 15Z-16Z (11 AM to Noon EDT) Above normal temperatures will continue, but with increased cloud cover from expected storms, our forecast highs are about a degree or two lower from Monday's values. The short range models differ on the timing, but generally suggest another upper level wave moving through the northern periphery of the upper level ridge will approach our area by 12Z Wednesday, so the forecast reflects a rebound in POPs for the mountains during the pre-dawn hours Wednesday. Areas of fog are expected early Wednesday where rain falls during the day on Tuesday. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 245 AM EDT Tuesday... Hot and humid with diurnal storms. Surface high pressure will remain across the western Atlantic through Thursday night. Southerly flow around the high center will result in hot and humid conditions. Diurnally driven scattered showers and storms will develop in the afternoons and evenings both Wednesday and Thursday. The locations with the best chance to see convection will be in the mountains because of orographic forcing and a few transient upper shortwaves. With the loss of solar heating expect convection to diminish during the evening hours. Areas of low clouds and fog will develop during overnights especially where it rains during the afternoon hours. Temperatures will range from around 80 degrees in the mountains to the lower to mid 90s in the piedmont. The heat indices will climb into the upper 90s to 100 for a brief period in parts of the Piedmont region with the humidity. Overnight low temperatures will be mild with readings from the mid 60s in the mountains to the low 70s in the piedmont. Moderate confidence in the Short Term Forecast. && .LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 245 AM EDT Tuesday... An unsettled period with mainly afternoon storms as a front moves trough region and stalls early next week. The hot and humid weather continues Friday with high temperatures in the 90s for the Piedmont, 80s for locations west of the Blue Ridge. Portions of piedmont may have heat indices in the upper 90s to around 100 degrees depending on the humidity. Scattered afternoon and evening storms driven largely by instability resulting from daytime heating will continue Friday. A front will drop south from the Midwest and enters our area late on Friday night. A wave of low pressure will move along the front as the front begins to stall, and become a focus point for storm formation Friday night into Saturday. The chances for storms will be highest Friday night in the mountains, while Saturday will have best chances further south, following the location of the front. The stationary boundary will linger into early next week, allowing rounds of afternoon/evening storms Sunday into Tuesday. Some of the rain may be moderate to heavy at times. Another interesting part of the forecast is what happens with potential tropical cyclone Six early next week. NHC continues to monitor Potential Tropical Cyclone Six which may approach Florida as a tropical storm this weekend bringing heavy rainfall to Florida and eventually parts of the Southeast. Please refer to the guidance from NHC regarding the details and official forecast track of Potential Tropical Cyclone Six. In any case, the weather will be unsettled in the long term period. Friday temperatures will be above normal, but the arrival of the front will provide a slight reprieve for the weekend, bringing temperatures back down closer to normal. Temperatures look to become cooler early next week. moderate confidence in the Long term Forecast. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 145 PM EDT Tuesday... Scattered showers and thunderstorms expected through sunset associated with 15-25kt outflow gusts. Some of the stronger cells may have surface gusts closer to 35 kts. Maintain VCTS at most TAF sites with greater than 50 percent probability there will be up to an hour impact attms through 00Z/8PM. After sunset, loss of daytime heating should result in gradual demise of the activity, however, do anticipate for nocturnal deep convection to continue for areas north and west of the area due to lingering instability over the OH/TN Valleys. Depending on where it rains, IFR to MVFR fog may develop. Highest confidence for fog and reduced visibilities and ceilings is the Greenbrier and New River Valleys, with potential impacts to KLWB and KBCB. Forecast confidence good. Extended Aviation Discussion... Much of the week will feature more of a typical August weather pattern with heat and humidity leading to scattered afternoon and evening storms, especially across the mountains. At night, the convection will dissipate as fog and low clouds develop with a focus on areas that received rainfall the evening before and/or river valleys/rural areas. Chances of rain ramp up a bit toward the weekend as a front moves close. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PH NEAR TERM...PH/PM SHORT TERM...KK LONG TERM...KK AVIATION...PM
Hazardous weather outlook, Aug 10, 2:58 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 258 PM EDT Tue Aug 10 2021 NCZ001>006-018>020-111900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin- 258 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for north central North Carolina and northwest North Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ044>047-058-059-111900- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 258 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe storms this evening. The primary threat is wind. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values may peak between 100 and 105 degrees on Wednesday, Thursday and Friday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>020-022>024-032>035-043-WVZ042>044-507-508-111900- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll- Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 258 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe storms this evening. The primary threat is wind. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 10, 2:47 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM TSTM WND DMG 2 SW RADFORD 37.11N 80.60W
08/10/2021 PULASKI VA 911 CALL CENTER
TREE DOWN ALONG HAZEL HOLLOW ROAD. TIME
ESTIMATED FROM RADAR.
&&
VFJSpecial weather statement, Aug 10, 2:51 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
251 PM EDT Tue Aug 10 2021
VAZ033-034-101915-
Franklin VA-Bedford VA-
251 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of
southwestern Bedford and central Franklin Counties through 315 PM
EDT...
At 251 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Northwest Smith Mountain Lake to near
Rocky Mount. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocky Mount...
Boones Mill...
Burnt Chimney...
Northwest Smith Mountain Lake...
Westlake Corner...
Smith Mountain Lake State Park...
and Western Smith Mountain Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3712 7952 3688 7982 3704 8006 3725 7979
TIME...MOT...LOC 1851Z 285DEG 14KT 3718 7977 3701 7992
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, Aug 10, 3:05 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
305 PM EDT Tue Aug 10 2021
NCZ003-004-019-020-101930-
Stokes NC-Yadkin NC-Surry NC-Wilkes NC-
305 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of
eastern Surry, west central Stokes, southeastern Wilkes and western
Yadkin Counties through 330 PM EDT...
At 304 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flat Rock to near Windy Gap. Movement was
east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Flat Rock...
Jonesville...
Dobson...
and Pilot Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3652 8060 3648 8032 3605 8082 3606 8098
3604 8105 3603 8106 3603 8110 3604 8111
3604 8114 3603 8116 3603 8117
TIME...MOT...LOC 1904Z 288DEG 9KT 3647 8055 3605 8105
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RRSpecial weather statement, Aug 10, 3:10 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
310 PM EDT Tue Aug 10 2021
NCZ004-VAZ032-101945-
Stokes NC-Patrick VA-
310 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of
northern Stokes and southeastern Patrick Counties through 345 PM
EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Collinstown, or near Stuart, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stuart...
Sandy Ridge...
Francisco...
Collinstown...
Patrick Springs...
and Critz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3657 8044 3671 8014 3650 8009 3650 8044
TIME...MOT...LOC 1910Z 258DEG 14KT 3659 8039
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, Aug 10, 3:11 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
311 PM EDT Tue Aug 10 2021
VAZ047-101945-
Buckingham VA-
311 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of
central Buckingham County through 345 PM EDT...
At 311 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Orange to near Wingina. Movement was east
at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buckingham...
Dillwyn...
Centenary...
Wingina...
New Canton...
Toga...
and Bremo Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3749 7851 3752 7879 3755 7882 3757 7881
3759 7883 3760 7881 3762 7882 3764 7879
3764 7872 3767 7872 3768 7869 3770 7869
3768 7866 3768 7864 3771 7865 3775 7862
3776 7851 3780 7849 3775 7844 3771 7829
TIME...MOT...LOC 1911Z 267DEG 19KT 3822 7815 3760 7876
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, Aug 10, 3:33 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
333 PM EDT Tue Aug 10 2021
NCZ003>005-019-020-102015-
Stokes NC-Rockingham NC-Yadkin NC-Surry NC-Wilkes NC-
333 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of
southern Surry, Stokes, southeastern Wilkes, west central Rockingham
and Yadkin Counties through 415 PM EDT...
At 333 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Francisco to near Moravian Falls. Movement
was southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Wilkesboro...
Elkin...
Wilkesboro...
Fairview...
Yadkinville...
Mayodan...
and Jonesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3620 8123 3655 8034 3640 7982 3626 8008
3626 8045 3614 8044 3611 8051 3606 8051
3605 8050 3606 8098 3603 8108
TIME...MOT...LOC 1933Z 299DEG 12KT 3648 8033 3606 8110
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RRThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:42 PM EDT | Special Weather Statement | RNK | Watauga | 48 min |
| Aug 10, 2:20 PM EDT | Special Weather Statement | RNK | Alleghany, Surry | 25 min |
| Aug 10, 2:28 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 62 min |
| Aug 10, 2:32 PM EDT | Special Weather Statement | RNK | Alleghany | 28 min |
| Aug 10, 3:05 PM EDT | Special Weather Statement | RNK | Surry | 25 min |
| Aug 10, 3:33 PM EDT | Special Weather Statement | RNK | Stokes, Wilkes, Yadkin | 42 min |
| Aug 10, 5:03 PM EDT | Special Weather Statement | RNK | Watauga | 27 min |
| Aug 10, 5:49 PM EDT | Special Weather Statement | RNK | Caswell | 26 min |
| Aug 10, 6:12 PM EDT | Special Weather Statement | RNK | Caswell | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.